Jump to content
Important Survey - Please Participate ×

Heart Palpitations at 14 months, Help?!


[Ne...]

Recommended Posts

[Ne...]

Hello, I've been using this forum, the Ashton manual and testimonials to get through this withdrawl and protracted withdrawl. I guess I'm seeking some piece of mind. I've been experiencing an uptick or perhaps a "perceived" (hyper thinking and over analyzing) uptick in the heart palpitations, mild twitch and muscle spasms and even had a blast of a bunch of memories I thought were long gone. I do notice I go through waves. I was put through a medical detox and rapidly removed from Xanax in 3 days. I was using them for 3-4 years in conjunction with a substance called Kratom. Ironically, the kratom caused the anxiety and panic that necessitated the Benzos. I have been feeling much better, my fiancé is incredibly proud of me. I've started losing weight, I'm a bigger dude that's 33 years old. Now that I've aired all that out. Is it normal to still get the dizziness, the heart palpitations, the twitches,Short term memory loss, insomnia, occasional anxiety and what-not in the 14th month of my recovery? Mind you, I haven't had a single benzo in 420+ days, was rapidly tapered off and learned all that I do know, on the fly. I guess the most worrisome symptoms for me are the palpitations and dizziness. Any advice? Personal success stories? Perhaps a "Then and now" to boost my spirits and make me feel some semblance of sanity and health? Thank you so much for taking the time to read this and possibly respond!

Link to comment
Share on other sites

@[Ne...], hello and welcome to BenzoBuddies!) I'm glad to hear this community has helped you to deal with benzo withdrawal, me too and i'm also about 14 months off)

I guess it's too early for you to talk about protracted wd. It's supposed to begin, if someone is that "lucky", a while after 18th month. Everything you have now sounds like the same typical wd symptoms and is quite common for the the benzo withdrawal, which is bound to leave us for good over time.

As for me, i do have occasional heart palpitations&dizziness + lots of muscle spasms and know it will all subside by and by eventually. When exactly? Not sure... but the intensity seems to be less than a few months ago.

I think your fiance has all the rights to be proud of you! True) Everything is going to be just great! Good luck to you:classic_smile:

  • Like 2
  • Love 1
Link to comment
Share on other sites

[Ne...]

Oh, I'm sorry. I read that protracted withdrawl symptoms can begin a mere two weeks after your last dose of Benzodiazepines. I assumed since I was rapidly tapered off in a medical setting and that I have been completely clean for almost 450 days, that it must be protracted. I thought the regular withdrawl period ends at the 14 day mark? Or at the very least, a few months after the last dose.

Link to comment
Share on other sites

[Bu...]

Hi @[Ne...],

Congratulations on all the positive changes you've made, you and your fiancé are right to be so proud!  I agree with  @[...] about withdrawal.  Generally speaking, withdrawal lasts about 6 months to 18 months after the last dose.  There is an "acute" phase with very intense symptoms that usually lasts about 30 days to 90 days after the last dose.  Protracted usually isn't labeled as such until after the 18 month to 2 year mark.  Medical detox programs are usually unaware of this time line and how the benzo withdrawal process actually works.  It is very different from other types of detox.

The good news is that you are doing extremely well for 14 months off and that what you are experiencing is completely normal.  

  • Like 1
  • Love 1
Link to comment
Share on other sites

[Ne...]

Thank you so much, both of you. You have really helped me out. I thought I was some kind of medical freak or that there were other issues. I'm still taking vitamins, fiber, working a pretty demanding job. I completely quit soda and energy drinks. Certain medicines seem to ramp it up too. Trying to take less of those. I'm eating healthy and only drinking water. Definitely healing but kind encouraging words help too. I appreciate you all so much! Thank you!

  • Like 1
Link to comment
Share on other sites

[Bu...]

@[Ne...], I'm glad we are able to help.  You've made some really, great positive dietary and life style changes that are really hard, so congrats on that, too!  And many of us here have issues with taking other meds, so you're not alone on that either.  

I also forgot to mention that you might want to check out Success Stories.  They are full of uplifting, inspiring accounts of healing.

  • Like 1
  • Love 1
Link to comment
Share on other sites

@[Ne...], a very healthy approach! My own thinking is the best withdrawal symptoms treatment is to strengthen our body and nervous system with as little medication as possible. I mean good healthy food and you're excellent at it:classic_smile:, exercises but not too much, steady daily routine, walks, etc. I also was told to try a contrast shower, perhaps, i will but it's difficult to arrange at home...)

For me too, some medicines make everything worse. It's understandable. Our brain is too "suspicious" to new alien things now and hyper reacts just in case.

Oh, and as far as i know, we must be especially careful with antibiotics.

Good healing to you and lots of Luck and Happiness!)

 

  • Like 1
  • Love 1
Link to comment
Share on other sites

[Ne...]

Well I get migraines, I have since I was a young boy. Had countless tests and stuff done. Even went to a neurologist when I was younger. They said it was most likely stress. When I get a migraine or even a headache, I usually take Acetaminophen without caffeine in it and occasionally ibuprofen. This combo. For whatever reason seems to trigger them (heart palpitations and anxiety). Sometimes caffeine too. I haven't been able to enjoy coffee or soda or even beer (that makes me feel off too). I figure, as little medication and stimulants as possible would be best. I still use chewing tobacco, much harder to stop, especially the potential shock and anxiety quiting it could cause atm. I've decided to quit chewing tobacco once the withdrawl is done. I was convinced I was in protracted but you guys corrected me. I was genuinely unaware that withdrawl could last this long. Granted I was taking 1-2mg a day of Xanax with kratom for 4 years. No telling the poly-pharmeological effects from those two combined. I just want you guys to know I truly appreciate each and everyone of you guys. You're awesome for sharing and advising people through this nasty waters.

  • Like 2
Link to comment
Share on other sites

[je...]

I’m 18 months off and I’m still experiencing some symptoms. Insomnia is still a big struggle and then other symptoms such as brain fog, memory issues, headaches, head pressure, anxiety. But the intensity and frequency are much less than a year ago. There’s definite improvement. Of course it’s not as quick as I would like it, but I can certainly see improvement. So what you are going through is normal. Even though I am now in the protracted category it doesn’t bother me, because I can see continued improvement and I am confident that with time I will recover. 

  • Like 2
  • Love 1
Link to comment
Share on other sites

@[Ne...]thank you very much! We're all here for each other to give & receive support, help and advice) Who can understand this benzo induced condition better but us going through it?

Did you get the palpitation and anxiety bc of acetaminophen and ibuprofen prior to your xanax experience? Anyway, right now our brain can hyper react to quite usual things like these medications since it's confused. As soon as it readjusts itself back to natural benzo free state, i think the reaction must change back to usual too.

Really thank you once again:giggle:

 

  • Like 1
Link to comment
Share on other sites

[Ne...]

No. Never had these reactions from these medications before or during my usages. However, one time, I took cold medicine while I was still taking the Benzos and kratom and that sent ny palpitations into overdrive. Went to the hospital, thought I was a goner but they checked me out and said everything appears normal. At the time I didn't mention the polypharmia concoction, but I was very inexperienced and naive. I guess I just answered my own question. It is the medications driving it up. I had a migraine last night, instead of reaching for the Acetaminophen or ibuprofen, I went to sleep instead. No palpitations, no dizziness and no anxiety and I do feel better today.

  • Like 1
Link to comment
Share on other sites

[Bu...]
8 hours ago, [[N...] said:

I was very inexperienced

Yeah, I was too, for 13 years.  It's a steep learning curve though once we get here.  I've learned so much from this site over the last 7-ish months and I am so grateful for all the knowledge and support here.  Just knowing that what I'm dealing with is normal, is such a relief and makes the process easier. 

I'm glad you could sleep through the migraine and that it helped.  And a note about beer, or any alcohol:  it works on the same GABA receptors in the brain that benzos do so it can really interfere with healing.  Most folks just avoid it entirely. 

Also, I gotta say @[Ne...], I'm just impressed with your commitment to living as healthy a life as possible.  Personally, I think this makes a huge difference in our symptoms and how we approach this whole thing.

  • Like 1
  • Love 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...